Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 36, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 27, 1998, 8:36 PM CDT for Perry County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 1998, 8:36 PM CDT (01:36 UTC)
- Expired
- Apr 27, 1998, 10:40 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Perry County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 280136 FFWBNA TNC135-280340- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 836 PM CDT MON APR 27 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... PERRY COUNTY IN MIDDLE TENNESSEE * UNTIL 1040 PM CDT * AT 830 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS PERRY COUNTY... MOVING SOUTHEAST AT 25 MILES PER HOUR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE ROADWAY. IF YOUR VEHICLE. STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 2:23 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Apr 27, 2:23 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 223 PM CDT MON APR 27 1998 AREA OF RA MOVG OUT OF MID TN ATTM. BLV AMS WL CONT TO STABILIZE THIS AFTN AND EVENING...ALTHO SW COUNTIES BEAR WATCHING THIS AFTN. ANY CLRG WL SEND TEMPS RISING AND A FEW TS CUD POP UP. OTRW...BLV POPS FOR PD 1 SHUD BE REDUCED TO SLGT CHC BEFORE AMS RELOADS TMRW AFTN FOR ANOTHER ROUND. LO IN NW AR WL FILL BY 00Z TNGT W/ INVERTED SFC TROF TAKING ITS PLACE. SFC BNDRY N OF FA WL REMAIN IN PLACE W/ MID TN IN MARITIME TROPICAL AIR MASS. THEREFORE BLV LIKELY POPS SHUD BE REINTRODUCED FOR PD 2. AS FOR TEMPS...BLV W/ WINDS SHIFTING ARND TO SE...PD 1 NUMBERS SHUD BE RAISED A COUPLE OF DEGREES. FWC/FAN TEMPS IN CLOSE AGREEMENT FOR PDS 2 AND 3...AND THINK THESE NUMBERS ARE VALID. NASHVILLE 55/69/58 266 COOKEVILLE 52/66/55 256 LAWRENCEBURG 57/71/60 266 MCMINNVILLE 54/68/57 256 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:38 PM CDT | Tornado Warning | OHX | Perry | 62 min |
| Apr 27, 8:15 PM CDT | Flash Flood Warning | OHX | Decatur | 2 hr |
| Apr 27, 8:22 PM CDT | Tornado Warning | OHX | Hickman, Lewis | 63 min |
| Apr 28, 12:34 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
| Apr 28, 5:45 AM CDT | Flash Flood Warning | OHX | Decatur, Hickman, Lewis, Perry | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.